Complications from Radiesse Rec'd 6 Wks Ago?

6 wks ago had Radiesse in nasolabial folds, around mouth - bruising, pain. Within 1 wk had hard, painful nodule size of egg on rt cheek near nose. Dr. gave antibiotics o& 10 days of steroids. Better after taking meds, then worse, returned - more antibiotics. Now 2 nodules on left side. Saw him again yesterday - wants to take wait and see approach. Added heat treatment -much pain - nodules larger. Should I see another dr? Pain radiating into jaw and ear.

Doctor Answers (7)

Complications from Radiesse Rec'd 6 Wks Ago?

+2

 You might want to see a Dermatologist or Plastic & Cosmetic Surgeon in your area for a second opinion.


Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Complications from Radiesse Rec'd 6 Wks Ago?

+2

This sounds like a rare and worrisome complication from Radiesse and it may be related to an injection in general, rather than specifically what was injected.  Either way, you need to be under the care of a doctor who can see and treat you in person.  That will probably include antibiotics but may also involve drainage of the infected site(s).

Needless to say, I'm sorry that this has happened to you.

Dr. E

Alan M. Engler, MD, FACS
New York Plastic Surgeon
5.0 out of 5 stars 148 reviews

Extensive swelling following Radiesse injection

+2

The problem you describe is quite rare and sounds likely to be an infection.  There may be abscess formation with would limit the efficacy of antibiotics for treating the problem.  This needs to be followed up closely and the specific problem diagnosed.

Mark Beaty, MD
Atlanta Facial Plastic Surgeon
5.0 out of 5 stars 12 reviews

You might also like...

Complications from Radiesse injected 6 weeks ago

+2

A nodule the size of an egg and this amount of pain is absolutely not normal with Radiesse. I don't know what type of steroids/antibiotics you were given, but it definitely sounds like a very bad infection has occurred. I might suggest you see another physician - with extensive injection experience - who can determine what type of infection you might have. A wait-and-see approach is ok as far as removing the filler, which will not be easy in any sense as it cannot be dissolved like HA fillers, but the infection absolutely must be attended to and treated (with the proper medications) immediately.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Painful nodules soon after Radiesse injections - sounds like infection

+2

You are not describing a normal reaction to Radiesse.  Your symptoms seem like there is an infection going on and should not be left untreated.  Unfortunately, Radiesse can't be dissolved like HA fillers so you have to aggressive antibiotics.  It might need to be removed surgically if the infection can't be cleared.  This is a very rare problem.  It is imperative that the physician use aseptic technique when adding lidocaine and during the injection as well as proper skin cleansing.  

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.5 out of 5 stars 7 reviews

Complications from Radiesse

+1

Contact your medical provider or Dermatologist for an in-person evaluation, this was possibly caused by an infection.

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 192 reviews

Pain and swelling after Radiesse injection

+1

I would recommend a second opinion with a specialist soon. Pain is not a normal side effect, nor is swelling to that extent. I wish you the best.

George T. Boris, MD, FRCS, FACS
Los Angeles Facial Plastic Surgeon
4.0 out of 5 stars 13 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.